Alert archive / Georgia / Special Weather Statements in 2022
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 15, 2022, 8:21 PM EDT for Chattahoochee County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2022, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 15, 2022, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Chattahoochee County, GA
The radar
The Maxwell AFB radar (KMXX), 85 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2837 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WWUS82 KFFC 160021
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT Wed Jun 15 2022
GAZ089>091-160045-
Chattahoochee GA-Marion GA-Muscogee GA-
821 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of west central Marion,
southern Muscogee and Chattahoochee Counties through 845 PM EDT...
At 821 PM EDT, a strong thunderstorm was over Cusseta, moving west at
45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cusseta, North Fort Benning, Fort Benning/lawson Army Air Fld, Saint
Marys Hills, Christopher, Sand Hill, Battle Park, Vista Terrace,
Jamestown/south Fort Benning, Manta, Zellobee, Custer Road Terrace,
Eelbeck/West Fort Benning, Benning Hills, Avondale, Benning Park,
Carter Acres and Renfroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3223 8492 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3235 8500 3238 8497
3238 8499 3239 8497 3241 8498 3242 8496
3244 8497 3245 8499 3246 8499 3249 8465
3224 8457 3223 8481
TIME...MOT...LOC 0021Z 080DEG 38KT 3233 8478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 8:06 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 15, 8:06 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 806 PM EDT Wed Jun 15 2022 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 330 PM EDT Wed Jun 15 2022/ ..Hot and stormy Conditions to persist through the evening... SHORT TERM /Tonight through Thursday Night/... The environment across north and central Georgia today is supportive of yet another evening of active weather. Almost all of the FA is outlooked in a Slight Risk today, with the remaining northern counties covered by a Marginal Risk. Shear is effectively negligible, but SPC mesoanalysis progs upwards of 5000 J/kg SBCAPE present across the CWA. Much like yesterday, CAMs begin CI with patchy clusters that eventually amalgamate into a southwestward- moving cold pool-driven complex. Given the later start and hotter temperatures thanks to less cloud debris, it is likely that showers and storms will persist well into the evening. With DCAPE on the order of 1200-1500 J/kg and PWATs of nearly 2", damaging wind gusts aided by strong, waterloaded downdrafts are the primary hazard in the strongest storms that form. Mid-level lapse rates are steeper today, and given fairly explosive values of CAPE, isolated large hail is not out of the question on the strongest upward pulses. Starting to see showers pop across areas south of I-20, but a stout cap present on the 12Z sounding prevented mid-morning storms from materializing. Given clearer conditions and later CI, Excessive Heat Warning and Heat Advisory criteria have been met across the area. The most recent MCN METAR produces a heat index value of 112 (101/73), and hot conditions will persist through the afternoon. Uncertainty remains on coverage of convection as far as relief from the dangerous heat, but as the cold pool moves through later today, temperatures and dewpoints will become more bearable (briefly). Temperatures tomorrow should be slightly cooler (though is it really wise to call 97 vs. 100 cool?) thanks to a shift to predominantly NE-ly winds, but maximum apparent Ts still surge well into the triple digits thanks to a stagnant airmass under a fairly strong high. A pre-emptive Heat Advisory has been issued for all counties aside from the NE GA terrain tomorrow, valid from 15-00Z. 96 LONG TERM /Friday through Wednesday/... Mid level high pressure that is currently centered across the TN valley will retrograde westward through the extended period. By Friday or early Saturday, the high center has shifted to the center of the country with a broad longwave trough just off the east coast. The CWA will once again be in active northerly flow aloft for the weekend into early next week. At the surface, a frontal boundary will move south across the CWA on Friday into early Saturday. High pressure will build in behind this front and remain in place through early next week. The front could potentially help organize convection, especially with copious surface instability and steep lapse rates. Went slightly above the blend for pops for Friday afternoon. Friday looks to be another very hot day, with heat indices potentially approaching 110 degrees along and south of the I-20 corridor during the afternoon. A brief respite from the humid conditions are anticipated for Sunday into Monday, but heat indices start creeping up towards 100+ by Tuesday. NListemaa && .AVIATION... 00Z Update... Numerous thunderstorms are ongoing across west Georgia, mainly aling and west of the ATL metro. A TEMPO for TSRA is expected to continue at ATL until 01Z and at CSG until 02Z. Damaging winds remain possible with any thunderstorms that occur. BKN mid-level ceilings will be possible through the overnight hours, which will be followed by a FEW-SCT cu field between 035-050 developing by 16Z and persisting through the afternoon. Winds could be briefly on the W side on the back side of the storms for the next hour or two, but are expected to be NE at 6-10 kts after 02Z and SE at 4-6 kts after 08Z and throughout the day on Thursday. //ATL Confidence...00Z Update... Medium confidence on wind directions and timing of thunderstorms. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 73 96 74 98 / 30 20 10 30 Atlanta 74 96 75 97 / 50 20 20 30 Blairsville 68 91 70 91 / 20 30 30 30 Cartersville 72 97 74 96 / 50 20 20 30 Columbus 74 97 75 99 / 50 20 20 30 Gainesville 73 96 75 96 / 30 20 20 30 Macon 73 98 72 99 / 40 20 10 30 Rome 72 98 75 97 / 40 20 20 30 Peachtree City 72 96 73 98 / 40 20 20 30 Vidalia 76 97 72 100 / 30 10 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 8 PM EDT Thursday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Catoosa...Chattahoochee...Chattooga... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford...Crisp... Dade...Dawson...DeKalb...Dodge...Dooly...Douglas...Emanuel... Fayette...Floyd...Forsyth...Glascock...Gordon...Greene... Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry... Houston...Jackson...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Montgomery...Morgan...Murray...Muscogee... Newton...North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup... Twiggs...Upson...Walker...Walton...Warren...Washington... Webster...Wheeler...White...Whitfield...Wilcox...Wilkes... Wilkinson. && SHORT TERM...96 LONG TERM....NListemaa AVIATION...King
Hazardous weather outlook, Jun 15, 10:25 AM EDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1025 AM EDT Wed Jun 15 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1025 AM EDT Wed Jun 15 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Heat Advisory has been issued for most of north and all of central Georgia this evening with afternoon heat index values between 100 and 110 degrees expected. In addition, an Excessive Heat Warning has been issued for portions of east and east-central Georgia through this evening with afternoon heat index values between 105 and 115 degrees expected. Scattered strong to isolated severe storms are also likely across portions of north and central Georgia today. The primary severe hazards would be damaging wind gusts and large hail. In addition, storms could also produce frequent lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Daytime heat index values ranging from greater than 100 to near 110 degrees are expected for much of north and central Georgia through Friday. Scattered thunderstorms are possible Thursday, primarily during the afternoon and evening, and isolated thunderstorms will then be possible on Friday. Isolated strong to severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time but spotters are encouraged to report any wind damage or hail reports to the National Weather Service office in Peachtree City.
In the hours before
Special weather statement, Jun 15, 7:41 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT Wed Jun 15 2022
GAZ030-031-160015-
Polk GA-Paulding GA-
741 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of central Paulding and
east central Polk Counties through 815 PM EDT...
At 739 PM EDT, a strong thunderstorm was near Burnt Hickory Ridge, or
near Dallas, moving west at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dallas, Rockmart, Braswell, Yorkville, Burnt Hickory Ridge and New
Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3407 8479 3396 8474 3386 8499 3403 8504
TIME...MOT...LOC 2339Z 078DEG 15KT 3399 8488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 15, 7:52 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Wed Jun 15 2022
GAZ054-055-057-160030-
Fayette GA-Clayton GA-Henry GA-
752 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of east central
Fayette, southwestern Henry and central Clayton Counties through 830
PM EDT...
At 752 PM EDT, a strong thunderstorm was near Flippen, or near
McDonough, moving west at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McDonough, Jonesboro, Stockbridge, Riverdale, Hampton, Morrow,
Lovejoy, Lake Spivey, Blacksville, Bonanza, Luella, Atlanta Motor
Speedway, Jw Smith Reservoir, Flippen, Eagles Landing and Irondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3351 8410 3334 8416 3340 8444 3359 8437
TIME...MOT...LOC 2352Z 106DEG 20KT 3345 8422
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jun 15, 7:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT Wed Jun 15 2022
GAZ052-160030-
Heard GA-
756 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of western Heard County
through 830 PM EDT...
At 755 PM EDT, a strong thunderstorm was near Franklin, moving
southwest at 15 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Franklin, Centralhatchee, Waresville, Frolona, Texas, Glenn and
Roosterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3343 8517 3343 8513 3335 8503 3313 8522
3313 8524 3337 8528
TIME...MOT...LOC 2355Z 051DEG 11KT 3332 8516
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 15, 7:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT Wed Jun 15 2022
GAZ019-020-030-160030-
Polk GA-Bartow GA-Floyd GA-
756 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of southeastern Floyd,
northeastern Polk and southwestern Bartow Counties through 830 PM
EDT...
At 756 PM EDT, a strong thunderstorm was near Taylorsville, or 12
miles southeast of Rome, moving west at 10 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
cloud to ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rome, Rockmart, Euharlee, Aragon, Taylorsville, Seney, Lindale and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3421 8495 3409 8491 3408 8491 3408 8492
3407 8492 3405 8494 3404 8494 3401 8518
3421 8520
TIME...MOT...LOC 2356Z 081DEG 8KT 3414 8503
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 15, 8:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
815 PM EDT Wed Jun 15 2022
GAZ053-054-160045-
Fayette GA-Coweta GA-
815 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of west central Fayette
and northeastern Coweta Counties through 845 PM EDT...
At 815 PM EDT, a strong thunderstorm was over Thomas Crossroads, or 8
miles northeast of Newnan, moving southwest at 15 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Peachtree City, Tyrone, Cannongate and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3350 8462 3342 8457 3336 8464 3342 8465
3341 8476 3346 8476
TIME...MOT...LOC 0015Z 061DEG 11KT 3343 8466
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 15, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
821 PM EDT Wed Jun 15 2022
GAZ089>091-160045-
Chattahoochee GA-Marion GA-Muscogee GA-
821 PM EDT Wed Jun 15 2022
...A strong thunderstorm will impact portions of west central Marion,
southern Muscogee and Chattahoochee Counties through 845 PM EDT...
At 821 PM EDT, a strong thunderstorm was over Cusseta, moving west at
45 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Cusseta, North Fort Benning, Fort Benning/lawson Army Air Fld, Saint
Marys Hills, Christopher, Sand Hill, Battle Park, Vista Terrace,
Jamestown/south Fort Benning, Manta, Zellobee, Custer Road Terrace,
Eelbeck/West Fort Benning, Benning Hills, Avondale, Benning Park,
Carter Acres and Renfroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3223 8492 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3235 8500 3238 8497
3238 8499 3239 8497 3241 8498 3242 8496
3244 8497 3245 8499 3246 8499 3249 8465
3224 8457 3223 8481
TIME...MOT...LOC 0021Z 080DEG 38KT 3233 8478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 41 min |
| Jun 15, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 41 min |
| Jun 15, 8:07 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 38 min |
| Jun 15, 8:15 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Jun 15, 8:23 PM EDT | Special Weather Statement | FFC | Harris | 37 min |
| Jun 15, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 35 min |
| Jun 15, 8:29 PM EDT | Special Weather Statement | FFC | Webster | 31 min |
| Jun 15, 8:36 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Jun 15, 8:45 PM EDT | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Jun 15, 8:49 PM EDT | Special Weather Statement | FFC | Carroll | 26 min |
| Jun 15, 9:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 44 min |
| Jun 15, 9:07 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 38 min |
| Jun 15, 9:16 PM EDT | Special Weather Statement | FFC | Towns | 29 min |
| Jun 15, 9:26 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 49 min |
| Jun 15, 9:45 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 30 min |
| Jun 15, 9:47 PM EDT | Special Weather Statement | FFC | Towns | 28 min |
| Jun 15, 10:15 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jun 15, 11:06 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
| Jun 15, 11:23 PM EDT | Special Weather Statement | FFC | Coweta | 37 min |
| Jun 15, 11:45 PM EDT | Special Weather Statement | FFC | Sumter | 30 min |
| Jun 16, 2:51 PM EDT | Heat Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 75 more | 29 hr |
| Jun 16, 3:48 PM EDT | Special Weather Statement | FFC | White | 27 min |
| Jun 16, 4:15 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Jun 16, 4:45 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Jun 16, 6:10 PM EDT | Special Weather Statement | FFC | Forsyth | 35 min |
| Jun 16, 6:12 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
Nearby
Special Weather Statements in Georgia, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.